Alert archive / Wisconsin / High Wind Watches in 2011

High Wind Watch 1, NWS Milwaukee, WI

October 18, 20117 counties in Wisconsin

NWS Milwaukee, WI issued this high wind watch at Oct 18, 2011, 3:11 PM CDT for 7 counties in Wisconsin. It took effect at Oct 19, 2011, 5:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 3:11 PM CDT (20:11 UTC)
In effect from
Oct 19, 2011, 5:00 PM CDT
Expired
Oct 19, 2011, 4:12 AM CDT
In force
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS73 KMKX 182011
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 PM CDT TUE OCT 18 2011

...VERY WINDY ALONG THE LAKE MICHIGAN SHORELINE WEDNESDAY
AFTERNOON THROUGH THURSDAY...

.STRONG LOW PRESSURE DEVELOPING IN THE OHIO RIVER VALLEY WILL
SHIFT NORTHWARD INTO INDIANA AND LOWER MICHIGAN TONIGHT THROUGH
THURSDAY. THE STRONG PRESSURE GRADIENT WILL CREATE VERY BLUSTERY
CONDITIONS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN...WITH THE STRONGEST WINDS ALONG THE LAKE MICHIGAN
SHORELINE.

WIZ052-059-060-065-066-071-072-190415-
/O.NEW.KMKX.HW.A.0001.111019T2200Z-111020T1800Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
311 PM CDT TUE OCT 18 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING...WINDS WILL QUICKLY INCREASE WEDNESDAY AFTERNOON...AND
  BECOME VERY STRONG AND POTENTIALLY DAMAGING ALONG THE LAKE
  MICHIGAN SHORELINE EARLY WEDNESDAY EVENING THROUGH EARLY
  THURSDAY MORNING. WINDS WILL GRADUALLY DIMINISH ON THURSDAY.

* WINDS...NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP
  TO 60 MPH ARE LIKELY.

* IMPACTS...THE VERY STRONG WINDS CAN CAUSE MINOR WIND
  DAMAGE...INCLUDING DOWNED TREE LIMBS AND POWER LINES. THEY WILL
  MAKE DRIVING DIFFICULT OR IMPOSSIBLE FOR HIGH PROFILE VEHICLES.
  LOOSE OBJECTS SUCH AS TRASH CANS AND YARD DECORATIONS WILL BE
  BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MRC
3 follow-up statements
164 
WWUS73 KMKX 190302
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 PM CDT TUE OCT 18 2011

...VERY WINDY OVER EASTERN WISCONSIN AND ALONG THE LAKE MICHIGAN
SHORELINE WEDNESDAY AFTERNOON THROUGH THURSDAY...

.STRONG LOW PRESSURE DEVELOPING IN THE OHIO RIVER VALLEY WILL
SHIFT NORTHWARD INTO INDIANA AND LOWER MICHIGAN TONIGHT THROUGH
THURSDAY. THE STRONG PRESSURE GRADIENT WILL CREATE VERY WINDY CONDITIONS
ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... WITH THE
STRONGEST WINDS IN EASTERN WISCONSIN AND ALONG THE LAKE MICHIGAN
SHORELINE.

WIZ052-059-060-065-066-071-072-191115-
/O.CON.KMKX.HW.A.0001.111019T2200Z-111020T1800Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
1002 PM CDT TUE OCT 18 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

* TIMING...WINDS WILL QUICKLY INCREASE WEDNESDAY AFTERNOON...AND
  BECOME VERY WINDY...AND POTENTIALLY DAMAGING ALONG THE LAKE MICHIGAN
  SHORELINE LATE WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY
  MORNING. WINDS WILL GRADUALLY DIMINISH ON THURSDAY.

* WINDS...NORTH TO NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS FROM
  45 TO 60 MPH ARE LIKELY.

* IMPACTS...THE VERY STRONG WINDS CAN CAUSE MINOR WIND DAMAGE... 
  INCLUDING DOWNED TREE LIMBS AND POWER LINES. THEY WILL MAKE 
  DRIVING DIFFICULT OR IMPOSSIBLE FOR HIGH PROFILE VEHICLES. 
  LOOSE OBJECTS SUCH AS TRASH CANS AND YARD DECORATIONS WILL BE 
  BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
GEHRING
109 
WWUS73 KMKX 190910
NPWMKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CDT WED OCT 19 2011

...STRONG WINDS ARE EXPECTED OVER FAR SOUTHEAST INTO EAST CENTRAL
WISCONSIN LATER TODAY AND TONIGHT...

.LOW PRESSURE OVER KENTUCKY IS EXPECTED TO RAPIDLY STRENGTHEN AS
IT MOVES NORTHWARD THROUGH THE OHIO VALLEY TODAY AND
TONIGHT...REACHING THE CENTRAL GREAT LAKES BY THURSDAY MORNING. 

THIS LOW WILL CAUSE A TIGHTENING PRESSURE GRADIENT OVER SOUTHEAST
WISCONSIN TODAY...WITH THE TIGHTEST GRADIENT LIKELY TONIGHT. THIS
SITUATION WILL RESULT IN WINDY CONDITIONS DEVELOPING OVER
SOUTHEAST WISCONSIN...PERSISTING INTO THURSDAY MORNING.

STRONG WINDS THIS AFTERNOON AND TONIGHT WILL EXTEND FROM
SHEBOYGAN SOUTH TO WEST BEND...PORT WASHINGTON...WAUKESHA...
MILWAUKEE...ELKHORN...RACINE AND KENOSHA. WIND GUSTS TO 40 TO 50 MPH
WILL BE COMMON IN THESE AREAS.

THE STRONGEST WINDS WILL OCCUR CLOSER TO LAKE MICHIGAN FROM
MILWAUKEE...SOUTH TO RACINE...WIND POINT AND KENOSHA. THE WINDS
WILL GET A BOOST FROM THE UNSTABLE CONDITIONS OVER LAKE MICHIGAN
ALONG WITH THE LESS FRICTIONAL EFFECTS OVER THE LAKE. HENCE THE
WINDS MAY GUST TO 50 TO 60 MPH AT THE LAKE SHORE FROM MILWAUKEE
SOUTH TO THE ILLINOIS BORDER.

WIZ066-071-072-191715-
/O.UPG.KMKX.HW.A.0001.111019T2200Z-111020T1800Z/
/O.NEW.KMKX.HW.W.0003.111019T2100Z-111020T1500Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
410 AM CDT WED OCT 19 2011

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...BLUSTERY NORTHEAST WINDS WILL CONTINUE TO INCREASE
  TODAY AND BECOME VERY WINDY. THE STRONGEST WINDS WILL BE TONIGHT
  ALONG THE SHORE FROM MILWAUKEE SOUTH TO THE ILLINOIS BORDER.
  THESE WINDS MAY BE POTENTIALLY DAMAGING.

* WINDS...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL INCREASE
  TO 30 TO 40 MPH WITH GUSTS FROM 45 TO 60 MPH BY TONIGHT.

* IMPACTS...THESE VERY STRONG WINDS CAN CAUSE MINOR WIND DAMAGE...
  INCLUDING DOWNED TREE LIMBS AND POWER LINES. THEY WILL MAKE
  DRIVING DIFFICULT OR IMPOSSIBLE FOR HIGH PROFILE VEHICLES. LOOSE
  OBJECTS SUCH AS TRASH CANS AND HALLOWEEN DECORATIONS WILL BE BLOWN
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WIZ052-059-060-065-191715-
/O.UPG.KMKX.HW.A.0001.111019T2200Z-111020T1800Z/
/O.NEW.KMKX.WI.Y.0006.111019T2100Z-111020T1500Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD
410 AM CDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...BLUSTERY NORTHEAST WINDS WILL CONTINUE TO INCREASE
  TODAY AND BECOME VERY WINDY. THE STRONGEST WINDS WILL BE TONIGHT
  ALONG THE LAKE MICHIGAN SHORE FROM SHEBOYGAN TO SOUTH OF PORT
  WASHINGTON. THESE WINDS MAY BE POTENTIALLY DAMAGING.

* WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH
  THIS AFTERNOON AND EVENING. 

* IMPACTS...THE BLUSTERY NORTH WINDS WILL CAUSE OCCASIONAL
  BUFFETING OF HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH
  AS TRASH CANS AND HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ070-191715-
/O.NEW.KMKX.WI.Y.0006.111019T2100Z-111020T1500Z/
WALWORTH-
INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA
410 AM CDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...BLUSTERY NORTHEAST WINDS WILL CONTINUE TO INCREASE
  TODAY AND BECOME VERY WINDY. THE STRONGEST WINDS WILL BE TONIGHT
  ALONG THE LAKE MICHIGAN SHORE FROM SHEBOYGAN TO SOUTH OF PORT
  WASHINGTON. THESE WINDS MAY BE POTENTIALLY DAMAGING.

* WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH
  THIS AFTERNOON AND EVENING. 

* IMPACTS...THE BLUSTERY NORTH WINDS WILL CAUSE OCCASIONAL
  BUFFETING OF HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH
  AS TRASH CANS AND HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MBK
701 
WWUS73 KMKX 190912 CCA
NPWMKX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 AM CDT WED OCT 19 2011

...STRONG WINDS ARE EXPECTED OVER FAR SOUTHEAST INTO EAST CENTRAL
WISCONSIN LATER TODAY AND TONIGHT...

.LOW PRESSURE OVER KENTUCKY IS EXPECTED TO RAPIDLY STRENGTHEN AS
IT MOVES NORTHWARD THROUGH THE OHIO VALLEY TODAY AND
TONIGHT...REACHING THE CENTRAL GREAT LAKES BY THURSDAY MORNING. 

THIS LOW WILL CAUSE A TIGHTENING PRESSURE GRADIENT OVER SOUTHEAST
WISCONSIN TODAY...WITH THE TIGHTEST GRADIENT LIKELY TONIGHT. THIS
SITUATION WILL RESULT IN WINDY CONDITIONS DEVELOPING OVER
SOUTHEAST WISCONSIN...PERSISTING INTO THURSDAY MORNING.

STRONG WINDS THIS AFTERNOON AND TONIGHT WILL EXTEND FROM
SHEBOYGAN SOUTH TO WEST BEND...PORT WASHINGTON...WAUKESHA...
MILWAUKEE...ELKHORN...RACINE AND KENOSHA. WIND GUSTS TO 40 TO 50 MPH
WILL BE COMMON IN THESE AREAS.

THE STRONGEST WINDS WILL OCCUR CLOSER TO LAKE MICHIGAN FROM
MILWAUKEE...SOUTH TO RACINE...WIND POINT AND KENOSHA. THE WINDS
WILL GET A BOOST FROM THE UNSTABLE CONDITIONS OVER LAKE MICHIGAN
ALONG WITH THE LESS FRICTIONAL EFFECTS OVER THE LAKE. HENCE THE
WINDS MAY GUST TO 50 TO 60 MPH AT THE LAKE SHORE FROM MILWAUKEE
SOUTH TO THE ILLINOIS BORDER.

WIZ066-071-072-191730-
/O.UPG.KMKX.HW.A.0001.111019T2200Z-111020T1800Z/
/O.NEW.KMKX.HW.W.0003.111019T2100Z-111020T1500Z/
MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA
412 AM CDT WED OCT 19 2011

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING...BLUSTERY NORTHEAST WINDS WILL CONTINUE TO INCREASE
  TODAY AND BECOME VERY WINDY. THE STRONGEST WINDS WILL BE TONIGHT
  ALONG THE SHORE FROM MILWAUKEE SOUTH TO THE ILLINOIS BORDER.
  THESE WINDS MAY BE POTENTIALLY DAMAGING.

* WINDS...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WILL INCREASE
  TO 30 TO 40 MPH WITH GUSTS FROM 45 TO 60 MPH BY TONIGHT.

* IMPACTS...THESE VERY STRONG WINDS CAN CAUSE MINOR WIND DAMAGE...
  INCLUDING DOWNED TREE LIMBS AND POWER LINES. THEY WILL MAKE
  DRIVING DIFFICULT OR IMPOSSIBLE FOR HIGH PROFILE VEHICLES. LOOSE
  OBJECTS SUCH AS TRASH CANS AND HALLOWEEN DECORATIONS WILL BE BLOWN
  AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WIZ052-059-060-065-191730-
/O.UPG.KMKX.HW.A.0001.111019T2200Z-111020T1800Z/
/O.COR.KMKX.WI.Y.0006.111019T2100Z-111020T1500Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD
412 AM CDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...BLUSTERY NORTHEAST WINDS WILL CONTINUE TO INCREASE
  TODAY AND BECOME VERY WINDY. THE STRONGEST WINDS WILL BE TONIGHT
  ALONG THE LAKE MICHIGAN SHORE FROM SHEBOYGAN TO SOUTH OF PORT
  WASHINGTON. THESE WINDS MAY BE POTENTIALLY DAMAGING.

* WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH
  THIS AFTERNOON AND EVENING. 

* IMPACTS...THE BLUSTERY NORTH WINDS WILL CAUSE OCCASIONAL
  BUFFETING OF HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH
  AS TRASH CANS AND HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WIZ070-191730-
/O.NEW.KMKX.WI.Y.0006.111019T2100Z-111020T1500Z/
WALWORTH-
INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA
412 AM CDT WED OCT 19 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...BLUSTERY NORTHEAST WINDS WILL CONTINUE TO INCREASE
  TODAY AND BECOME VERY WINDY. THE STRONGEST WINDS WILL BE TONIGHT
  ALONG THE LAKE MICHIGAN SHORE FROM SHEBOYGAN TO SOUTH OF PORT
  WASHINGTON. THESE WINDS MAY BE POTENTIALLY DAMAGING.

* WINDS...NORTH TO NORTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  30 MPH WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH
  THIS AFTERNOON AND EVENING. 

* IMPACTS...THE BLUSTERY NORTH WINDS WILL CAUSE OCCASIONAL
  BUFFETING OF HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH
  AS TRASH CANS AND HALLOWEEN DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MBK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this high wind watch went out at Oct 18, 12:09 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 18, 12:09 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1209 PM CDT TUE OCT 18 2011

.UPDATE...

A SUBTLE BOUNDARY WITH A SLIGHT WIND SHIFT...WEAK COLD AIR
ADVECTION...AND A DEEPER COLUMN OF MOISTURE IS APPARENT ON THE
VISIBLE SATELLITE WITH A LINE OF STRATUS FROM FAR SOUTHWEST WI
THROUGH WEST BEND. CLOUDS ARE FILLING IN QUICKLY ON THE NORTH SIDE
OF THIS FEATURE. MEANWHILE...DENSE CIRRUS CLOUDS ARE SPREADING
NORTHWESTWARD INTO THE SOUTHEAST FORECAST AREA FROM PORT WASHINGTON
TO MONROE. VERY LIGHT RAIN SHOWERS WERE SHOWING UP ON THE TWIN
CITIES RADAR...AND THEY LOOK LIKE THEY/RE TIED TO A WEAK SHORTWAVE
APPARENT ON WATER VAPOR SATELLITE IMAGERY. AS THE SHORTWAVE MOVES
ACROSS CENTRAL WI...THERE IS STILL A SLIGHT CHANCE FOR VERY LIGHT
RAIN SHOWERS THIS AFTERNOON ACROSS THE FORECAST AREA...EXCEPT LESS
LIKELY ALONG THE WI/IL BORDER.

BASED ON THE 06Z MODELS...IT WAS LOOKING LIKE A HIGH WIND WATCH
HEADLINE COULD BE NECESSARY FOR THE LAKESHORE COUNTIES BEGINNING
LATE WED AFTERNOON AND ENDING SOMETIME THU MORNING. THE 12Z NAM CAME
IN JUST A LITTLE WEAKER AND THE GFS CAME IN ABOUT THE SAME STRENGTH.
THE STRONGEST WINDS WILL BE MOVING OVERHEAD WED NIGHT...SO THAT
LEADS TO COMPLICATIONS OF HOW DEEP OF MIXING WE CAN EXPECT INLAND
FROM THE LAKESHORE IN ORDER TO TAP INTO THE 50+ KNOT WINDS. DECISION
FOR HEADLINES WILL BE WITH THE AFTERNOON FORECAST PACKAGE PER
COORDINATION WITH SURROUNDING OFFICES.

THE LAKE IS WARMER THAN THE ENVIRONMENT...SO THEREFORE UNSTABLE.
MIXING UP TO 1000 TO 2000 FEET OR HIGHER WILL BE LIKELY...SO
UPGRADED THE GALE WATCH TO A STORM WATCH...AS 50 KNOT WIND GUSTS ARE
EXPECTED IN THE NEARSHORE WATERS.

&&

.AVIATION/18Z TAFS/...

VFR CIGS MAY LOWER TO MVFR CIGS THIS AFTERNOON AS DEEPER LOW
LEVEL MOISTURE SAGS SOUTHWARD INTO SOUTHERN WI ALONG WITH WEAK LOW
LEVEL COLD AIR ADVECTION. THERE IS STILL A SLIGHT CHANCE FOR VERY
LIGHT RAIN TO AFFECT PARTS THE FORECAST AREA ALONG AND NORTH OF A
LINE FROM MSN TO MKE...AS A WEAK UPPER LEVEL DISTURBANCE MOVES
ACROSS WITH A DEEP LAYER OF LOW LEVEL MOISTURE BY LATER THIS
AFTERNOON. NOT ENOUGH CONFIDENCE IN THESE SHOWERS DEVELOPING TO
MENTION IN TAFS.

LOW PRESSURE DEVELOPING ALONG THE OHIO RIVER VALLEY WILL SPREAD
PRECIP AND INCREASING PRESSURE GRADIENT INTO NORTHERN IL AND
SOUTHEAST WI OVERNIGHT. DEEPER MOISTURE AND SYNOPTIC SCALE FORCING
WILL RESULT IN CIGS LOWERING TO MVFR INLAND AND IFR NEAR THE LAKE
OVERNIGHT ALONG WITH SHRA DEVELOPING IN THE EAST.

WINDS WILL BE INCREASING LATER TONIGHT INTO WEDNESDAY MORNING...AND
VERY STRONG WINDS ARE EXPECTED BY WED AFTERNOON AND ESPECIALLY
OVERNIGHT WED NIGHT. WINDS WILL BE OUT OF THE NORTH. MKE/RAC WILL BE
ESPECIALLY AFFECTED BY THESE STRONG WINDS SINCE THEY ARE CLOSEST TO
THE LAKE...AND MWC/UES/ENW WILL ALSO EXPERIENCE STRONG WINDS.

&&

.MARINE...

WINDS WILL BE INCREASING LATER TONIGHT INTO WEDNESDAY MORNING...AS LOW
PRESSURE DEVELOPING ALONG THE OHIO RIVER VALLEY STRENGTHENS AND
SHIFTS NORTHWARD INTO INDIANA. THE STRONG PRESSURE GRADIENT WILL
CAUSE VERY STRONG NORTH TO NORTHEAST WINDS OVER LAKE MICHIGAN WED
AFTERNOON THROUGH THU MORNING...ESPECIALLY WED NIGHT.

THE LAKE IS WARMER THAN THE ENVIRONMENT...SO THEREFORE UNSTABLE.
MIXING UP TO 1000 TO 2000 FEET OR HIGHER WILL BE LIKELY...SO
UPGRADED THE GALE WATCH TO A STORM WATCH...AS 50 KNOT WIND GUSTS ARE
EXPECTED IN THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
     FOR LMZ643>646.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM CDT WEDNESDAY
     FOR LMZ643>646.

&&

UPDATE...MRC
Hazardous weather outlook, Oct 18, 4:17 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
417 AM CDT TUE OCT 18 2011

WIZ046-047-051-052-056>060-062>072-190930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
417 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAPIDLY DEEPENING LOW PRESSURE OVER THE OHIO VALLEY ON WEDNESDAY
WILL MOVE SLOWLY NORTHWARD THROUGH THE GREAT LAKES WEDNESDAY NIGHT
AND THURSDAY. THIS WEATHER SYSTEM WILL CAUSE VERY WINDY CONDITIONS
WEDNESDAY NIGHT AND THURSDAY. THE STRONGEST WINDS WILL BE IN
SOUTHEAST AND EAST CENTRAL WISCONSIN. A WIND ADVISORY MAY BE
NEEDED DUE TO NORTH WINDS GUSTING TO 45 MPH.

NEAR OR BELOW FREEZING TEMPERATURES ARE EXPECTED OVER SOUTH
CENTRAL WISCONSIN THURSDAY NIGHT...WITH TEMPERATURES FALLING TO
THE MID 30S AT THE LAKE MICHIGAN SHORE. UNDER CLEAR SKIES...THE WINDS
ARE EXPECTED TO BE LIGHT ENOUGH TO CAUSE AREAS OF FROST IN THE
EAST...AND WIDESPREAD FROST FARTHER INLAND AND OVER SOUTH CENTRAL
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-190930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
417 AM CDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT AS NORTH WINDS AND
RESULTANT WAVES INCREASE DUE TO DEEPENING LOW PRESSURE IN THE
TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE LOW PRESSURE AREA WILL CONTINUE TO RAPIDLY DEEPEN AS IT MOVES
SLOWLY NORTHWARD INTO THE GREAT LAKES WEDNESDAY NIGHT AND
THURSDAY. ENHANCED BY UNSTABLE CONDITIONS OVER LAKE
MICHIGAN...VERY STRONG WINDS ARE EXPECTED TO DEVELOP...WITH
POTENTIAL GUSTS TO 45 KNOTS. THE STRONGEST WINDS ARE EXPECTED
WEDNESDAY NIGHT INTO THURSDAY.

A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY. IF ADDITIONAL STRENGTHENING OF THE LOW PRESSURE TAKES PLACE...
THEN THE GALE WATCH MAY BE UPGRADED TO A STORM WATCH OR WARNING.
THE STRONG WINDS WILL CAUSE BUILDING WAVES TO 12 TO 16 FEET. THE
WINDS AND WAVES WILL GRADUALLY SUBSIDE THURSDAY NIGHT AND FRIDAY.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 9:33 PM CDTGale WatchMKX12 hr
Oct 17, 9:33 PM CDTSmall Craft AdvisoryMKX31 hr
Oct 18, 9:46 AM CDTStorm WatchMKX6 hr
Oct 18, 4:05 PM CDTStorm WarningMKX41 hr

Nearby

High Wind Watches in Wisconsin, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.